Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 2, NWS Jacksonville, FL

January 3, 2017Alachua County, Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 3, 2017, 8:43 AM EST for Alachua County, Bradford County, Union County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2017, 8:43 AM EST (13:43 UTC)
Expired
Jan 3, 2017, 9:30 AM EST
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Alachua County, FL, Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

032 
WUUS52 KJAX 031343
SVRJAX
FLC001-007-125-031430-
/O.NEW.KJAX.SV.W.0002.170103T1343Z-170103T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
843 AM EST TUE JAN 3 2017

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Union County in northern Florida...
  North central Alachua County in northern Florida...
  Bradford County in northern Florida...

* Until 930 AM EST

* At 843 AM EST, a severe thunderstorm was located over Worthington
  Springs, or over Worthington Spring, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Worthington
  Springs, Groves, Upland Pines, Beasley, New River and Sampson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3002 8255 3014 8225 3014 8214 2996 8205
      2992 8205 2980 8249
TIME...MOT...LOC 1343Z 251DEG 28KT 2996 8245 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHASHY
4 follow-up statements
743 
WWUS52 KJAX 031352
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
852 AM EST TUE JAN 3 2017

FLC001-007-125-031430-
/O.CON.KJAX.SV.W.0002.000000T0000Z-170103T1430Z/
Union FL-Alachua FL-Bradford FL-
852 AM EST TUE JAN 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR CENTRAL UNION...NORTH CENTRAL ALACHUA AND BRADFORD COUNTIES...

At 852 AM EST, a severe thunderstorm was located over Worthington
Springs, or near Worthington Spring, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starke, Lake Butler, Raiford, Worthington Spring, Worthington
Springs, Groves, Beasley, New River, Sampson and La Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2999 8250 3013 8224 3013 8215 2996 8206
      2990 8212 2981 8246
TIME...MOT...LOC 1352Z 249DEG 29KT 2996 8239 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHASHY
064 
WWUS52 KJAX 031402
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
902 AM EST TUE JAN 3 2017

FLC001-031412-
/O.CAN.KJAX.SV.W.0002.000000T0000Z-170103T1430Z/
Alachua FL-
902 AM EST TUE JAN 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ALACHUA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.

LAT...LON 2996 8244 3009 8221 3013 8215 2996 8206
      2990 8212 2988 8235
TIME...MOT...LOC 1402Z 250DEG 32KT 2997 8232 

$$

FLC007-125-031430-
/O.CON.KJAX.SV.W.0002.000000T0000Z-170103T1430Z/
Union FL-Bradford FL-
902 AM EST TUE JAN 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR CENTRAL UNION AND CENTRAL BRADFORD COUNTIES...

At 902 AM EST, a severe thunderstorm was located over Beasley, or
near Lake Butler, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starke, Lake Butler, Raiford, New River, Sampson, Beasley, Brooker,
Johnstown and Dukes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2996 8244 3009 8221 3013 8215 2996 8206
      2990 8212 2988 8235
TIME...MOT...LOC 1402Z 250DEG 32KT 2997 8232 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHASHY
133 
WWUS52 KJAX 031422
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
922 AM EST TUE JAN 3 2017

FLC125-031432-
/O.CAN.KJAX.SV.W.0002.000000T0000Z-170103T1430Z/
Union FL-
922 AM EST TUE JAN 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UNION COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.

LAT...LON 2990 8212 2989 8228 2995 8228 3006 8220
      3007 8218 3008 8218 3010 8213 2996 8206
TIME...MOT...LOC 1422Z 244DEG 29KT 3001 8214 

$$

FLC007-031430-
/O.CON.KJAX.SV.W.0002.000000T0000Z-170103T1430Z/
Bradford FL-
922 AM EST TUE JAN 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR NORTHEASTERN BRADFORD COUNTY...

At 922 AM EST, a severe thunderstorm was located near Starke, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starke, New River and Sampson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2990 8212 2989 8228 2995 8228 3006 8220
      3007 8218 3008 8218 3010 8213 2996 8206
TIME...MOT...LOC 1422Z 244DEG 29KT 3001 8214 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SHASHY
572 
WWUS52 KJAX 031429
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
929 AM EST TUE JAN 3 2017

FLC007-031439-
/O.EXP.KJAX.SV.W.0002.000000T0000Z-170103T1430Z/
Bradford FL-
929 AM EST TUE JAN 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADFORD COUNTY
WILL EXPIRE AT 930 AM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

LAT...LON 2990 8212 2989 8228 2995 8228 3006 8220
      3007 8218 3008 8218 3010 8213 2996 8206
TIME...MOT...LOC 1429Z 249DEG 25KT 3000 8210 

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:38 AM EST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 3, 3:38 AM EST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
338 AM EST Tue Jan 3 2017

.NEAR TERM /Through Tonight/...

Negatively tilted shortwave energy was moving through northern
Alabama and into northern Georgia early this morning, which was
providing ascent for rounds of showers and storms across the
panhandle, into the Big Bend and southeast Georgia. Locally heavy
rainfall is possible mainly before sunrise along the I-10 corridor
and into southeast Georgia as storms train across this region.
30-45 knots of deep southwesterly flow, MUCAPE of around 1000
J/kg, and precipitable water values near 1.5 inches will continue
to support this heavy convection into the morning. The best
dynamics will then shift away from the region as the shortwave
lifts northeastward into the mid Atlantic states. A few strong
storms will remain possible into the morning hours, but
significant severe weather is not expected. Guidance has been poor
in depicting the progression of the current convection moving into
the region, with the current convection much further south and
east than guidance indicated. This area of heavy rainfall and
embedded thunderstorms is likely to reach all the way to the east
coast around 4 am. Rainfall amounts of 1-2 inches can be expected,
with locally higher amounts along the I-10 corridor in the
training convection. Localized flooding is possible.

Rainfall chances are likely to end from northwest to southeast
today and through the overnight hours as a slow moving cold front
pushes through the region. The temperature forecast is tricky for
today as well due to the early morning convection, and showers and
a few embedded storms are forecast to hang around through the day
along the slow moving cold front. Guidance is indicating
temperatures in the low to mid 80s, record highs in some areas,
across most of the region today due to the deep west to
southwesterly flow. The global models were also indicating less
rainfall, especially across northeast Florida. So, went slightly
below guidance due to the ongoing showers/storms, but temperatures
may still be too warm along the I-10 corridor towards the east
coast where cloud cover and rainfall may keep temperatures down.

An area of low pressure across Tennessee early this morning will
move into Kentucky by daybreak, and a surface cold front will push
into the panhandle of Florida this morning. The front will then
move into the region late this afternoon and through the region
overnight tonight. Additional showers are possible along the
boundary this evening, as it slowly pushes south of the region. A
secondary cold front will push into Georgia and towards the region
by daybreak as high pressure surges across the Plains and into the
southeast. Slightly drier and cooler air will move into the region
tonight, with lows in the 50s to mid 60s.

.SHORT TERM /Wednesday and Wednesday Night/...
A secondary cold front will pass through early in the morning
Wednesday with cooler and drier airmass will filtering into the
region.  Winds will be out of the northwest at 8 to 12 mph with
extensive cloud cover in place. Max temps will be in the upper 60s
to lower 70s north of I-10 to lower 70s mid 70s south of I-10 and
low temps in the mid 40s to low 50s can be expected.

.LONG TERM /Thursday through Monday/...

Thursday and Thursday night...Dry conditions will prevail over
the region Thursday and Thursday night with a zonal flow aloft. At
the surface, an Arctic High will spill into the northern and
central High Plains Thursday and sink into the Central Plains late
Thursday night. A coastal trof will be over the adjacent Atlantic
Thursday morning providing a northeast flow, with winds veering to
the west-southwest by Thursday afternoon as high pressure will be
parked near NC/VA coast and lower pressures will be over the NE
Gulf of Mexico. On Thursday night...the low pressure area over the
NE GOM will slide NE over the mid Atlantic coast with high
pressure building over Sunshine State inducing a light NWLY
nocturnal wind over the region. Seasonal temperatures are expected
Thursday and Thursday night...with highs in the mid to upper 50s
across SE GA and 60 to 65 across NE FL...lows will be in the mid
30s to lower 40s SE GA and Suwannee Valley and mid/upper 40s
southern zones and near the coast.

Friday and Friday night...The aforementioned Arctic High Pressure
area moves eastward and stretches from Eastern Illinois into North
Texas. The ECMWF shows a an intense storm system over the north
central GOM and brings it across the region by late Friday night
and into the Western Atlantic by daybreak. Per ECMWF, this
feature's triple point is over the Big Bend region with warm front
on the west side of this system and colder northeast of this
system. The GFS lags about 12 hours behind and brings this feature
much further south in a less robust fashion across South Florida
by Saturday evening. With this said, went with consensus with some
precip creeping in from west to east as the day progresses into
nightfall with isolated to widely scattered showers during this
period.

Saturday through Monday...Both the GFS and European depict a
eventual colder scenario, though they remain about 12 hours off
from one another which is a little better than yesterday's
disparity, with the GFS being the slower scenario. After frontal
passage either late Friday night or mid day Saturday there will be
ensuing gusty northerly winds and much cooler air this late
weekend. The upper trough will move eastward into the Atlantic
late Monday allowing an upper-level ridge to build upstream in
from the west and onshore flow with slowly modifying temperatures
early next week. Consensus forecast for the long term meets in the
middle with rain chances increasing Friday and drying out on
Sunday. Timing of precip could shift greatly over the next couple
of days as models become more aligned. Very little confidence in
temp/wind forecast as these will be dependent on timing and
strength of sfc trough and associated frontal boundary passage.

&&

.AVIATION...
Showers and storms are possible near the TAF sites through much
of the day, and MVFR/IFR conditions are possible in and around
storms. Southwesterly winds 10-15 knots will prevail today. A weak
frontal boundary will move through the region this evening and
overnight. Low stratus and fog is possible ahead of the front,
with VFR conditions after the front passes through.

&&

.MARINE...
Southwesterly winds 15-20 knots are forecast this morning well
offshore ahead of a weak cold front. The frontal boundary will
push through the waters late tonight into Wednesday, with winds
shifting to the northwest. High pressure will build north of the
region Wednesday night and Thursday, with winds shifting to the
northeast. An area of low pressure is forecast to develop just
east of the regional waters on Thursday. An area of low pressure
may move across the regional waters Friday night or Saturday, with
a strong cold front pushing through the region in its wake.

Rip Currents: Low risk through Wednesday.

&&

.CLIMATE...
Record Highs for January 3rd...
JAX...81/2015...GNV...84/1947...AMG...80/1982...SSI...79/1952

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  77  55  69  45 /  60  10   0   0
SSI  76  60  69  51 /  70  10   0   0
JAX  80  60  72  51 /  60  10   0   0
SGJ  81  61  72  53 /  50  30  10   0
GNV  80  60  73  49 /  50  30  10   0
OCF  80  62  75  52 /  30  30  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Cordero/Kennedy/
Hazardous weather outlook, Jan 3, 3:44 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 AM EST TUE JAN 3 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-040845-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
344 AM EST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE THROUGH
EARLY AFTERNOON ACROSS THE I-10 CORRIDOR AND INTO SOUTHEAST
GEORGIA.

A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A LIGHT FREEZE IS POSSIBLE ACROSS INLAND LOCATIONS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jan 3, 4:10 AM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 AM EST TUE JAN 3 2017

FLZ022-030930-
Columbia FL-
410 AM EST TUE JAN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 430
AM EST...

At 409 AM EST, Doppler radar was tracking a strong thunderstorm over
Watertown, or near Lake City, moving northeast at 35 TO 40 mph.

Wind gusts of 35 to 45 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Lake City, Columbia, Fort White, Five Points, Watertown, Lulu and
Winfield.

LAT...LON 3045 8247 3011 8247 2990 8274 3021 8278
TIME...MOT...LOC 0909Z 233DEG 43KT 3015 8259

CORDERO
Special weather statement, Jan 3, 4:43 AM EST, 4 hours before
Special Weather Statement
National Weather Service Jacksonville FL
443 AM EST TUE JAN 3 2017

FLZ021-022-030-035-031030-
Gilchrist FL-Union FL-Columbia FL-Suwannee FL-
443 AM EST TUE JAN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA...WESTERN
UNION...SOUTHEASTERN SUWANNEE AND NORTH CENTRAL GILCHRIST COUNTIES
UNTIL 530 AM EST...

At 443 AM EST, Doppler radar was tracking a strong thunderstorm near
Obrien, or near Ichetucknee Spring, moving east at 30 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Lake City, Worthington Spring, Ichetucknee Spring, Columbia, Fort
White, Worthington Springs, Wellborn, Obrien, Groves and Upland
Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3023 8298 3027 8248 3019 8245 3014 8246
      3014 8244 2994 8237 2992 8242 2993 8243
      2993 8247 2994 8252 2993 8253 2992 8258
      2990 8258 2987 8259 2988 8287 2990 8290
      2989 8291 2995 8293 2996 8295 3000 8297
TIME...MOT...LOC 0943Z 257DEG 26KT 2999 8287

AK
Special weather statement, Jan 3, 5:30 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
530 AM EST TUE JAN 3 2017

FLZ022-030-031-036-031115-
Alachua FL-Bradford FL-Union FL-Columbia FL-
530 AM EST TUE JAN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA...UNION...
NORTHERN ALACHUA AND CENTRAL BRADFORD COUNTIES UNTIL 615 AM EST...

At 529 AM EST, Doppler radar was tracking a strong thunderstorm near
Providence, or 9 miles west of Worthington Spring, moving east at 25
mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Lake Butler, Raiford, Worthington Spring, Worthington Springs,
Groves, Upland Pines, Beasley, Palestine Community, New River and
Sampson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3012 8263 3014 8241 3014 8219 2976 8218
      2985 8266
TIME...MOT...LOC 1029Z 269DEG 21KT 2996 8259

AK
Special weather statement, Jan 3, 6:12 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
612 AM EST TUE JAN 3 2017

FLZ022-035-036-031200-
Alachua FL-Gilchrist FL-Columbia FL-
612 AM EST TUE JAN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...
NORTHWESTERN ALACHUA AND GILCHRIST COUNTIES UNTIL 700 AM EST...

At 612 AM EST, Doppler radar was tracking a strong thunderstorm near
Bell, moving east at 20 mph.

Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Bell, Alachua, High Springs, Fort White and Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 8294 2971 8295 2979 8293 2980 8292
      2980 8293 2983 8292 2982 8291 2983 8289
      2991 8287 2991 8283 2994 8279 2995 8253
      2993 8246 2961 8247 2968 8295
TIME...MOT...LOC 1112Z 268DEG 18KT 2979 8283

AK
Special weather statement, Jan 3, 7:11 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 AM EST TUE JAN 3 2017

FLZ036-031245-
Alachua FL-
711 AM EST TUE JAN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALACHUA COUNTY UNTIL 745
AM EST...

At 710 AM EST, Doppler radar was tracking a strong thunderstorm near
High Springs, or 14 miles southwest of Worthington Spring, moving
east at 25 to 35 mph.

Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Alachua, High Springs, Orange Heights, Waldo and La Crosse.

LAT...LON 2991 8241 2989 8240 2987 8237 2984 8228
      2983 8217 2973 8206 2965 8263 2985 8263
TIME...MOT...LOC 1210Z 256DEG 32KT 2976 8256

CORDERO
Special weather statement, Jan 3, 8:24 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
824 AM EST TUE JAN 3 2017

FLZ022-030-031415-
Union FL-Columbia FL-
824 AM EST TUE JAN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND WESTERN
UNION COUNTIES UNTIL 915 AM EST...

At 824 AM EST, Doppler radar was tracking a strong thunderstorm near
Providence, or 9 miles east of Ichetucknee Spring, moving east at 10
mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.

Locations impacted include...
Worthington Spring, Worthington Springs, Palestine Community, Groves,
Upland Pines, Providence and Dukes.

LAT...LON 3014 8242 3014 8240 2996 8234 2994 8235
      2992 8242 2993 8243 2993 8247 2994 8249
      2994 8252 2993 8253 2993 8255 2992 8258
      2990 8258 2989 8259 2987 8259 2985 8261
      3001 8269
TIME...MOT...LOC 1324Z 248DEG 7KT 2996 8261

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:35 AM ESTSpecial Weather StatementJAXColumbia, Suwannee40 min
Jan 3, 3:51 AM ESTSpecial Weather StatementJAXSuwannee39 min
Jan 3, 4:10 AM ESTSpecial Weather StatementJAXColumbia20 min
Jan 3, 4:43 AM ESTSpecial Weather StatementJAXColumbia47 min
Jan 3, 4:50 AM ESTTornado WarningJAXColumbia, Gilchrist, Suwannee25 min
Jan 3, 5:30 AM ESTSpecial Weather StatementJAXUnion45 min
Jan 3, 6:12 AM ESTSpecial Weather StatementJAXGilchrist48 min
Jan 3, 7:11 AM ESTSpecial Weather StatementJAXAlachua34 min
Jan 3, 8:24 AM ESTSpecial Weather StatementJAXUnion51 min
Jan 3, 9:32 AM ESTSpecial Weather StatementJAXClay28 min
Jan 3, 11:52 AM ESTSpecial Weather StatementJAXBaker38 min
Jan 3, 1:31 PM ESTSpecial Weather StatementJAXBradford29 min
Jan 3, 1:58 PM ESTSpecial Weather StatementJAXDuval32 min
Jan 3, 3:29 PM ESTSpecial Weather StatementJAXNassau46 min
Jan 3, 3:37 PM ESTSpecial Marine WarningJAX53 min
Jan 3, 3:50 PM ESTTornado WarningJAXNassau25 min
Jan 3, 4:04 PM ESTSpecial Marine WarningJAX56 min
Jan 3, 4:18 PM ESTSpecial Marine WarningJAX57 min
Jan 3, 4:49 PM ESTSpecial Marine WarningJAX56 min
Jan 3, 5:06 PM ESTSpecial Weather StatementJAXMarion39 min
Jan 3, 5:13 PM ESTSpecial Marine WarningJAX62 min
Jan 3, 5:15 PM ESTSpecial Marine WarningJAX60 min
Jan 3, 5:36 PM ESTSpecial Weather StatementJAXFlagler, Marion39 min
Jan 3, 5:38 PM ESTSpecial Marine WarningJAX37 min
Jan 3, 5:43 PM ESTSpecial Marine WarningJAX32 min
Jan 3, 6:10 PM ESTSpecial Marine WarningJAX65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.